Wisconsin, 2023

Tornadoes and Flash Flood in Wisconsin, July 28, 2023

July 28, 2023 · NWS MKX · 40 events in 12 counties and zones

Multiple periods of thunderstorms came through southern Wisconsin due to the passage of low pressure. Mainly widespread wind damage was noted from the multiple rounds of storms, but some significant hail was observed and one tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$169,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Multiple periods of thunderstorms came through southern Wisconsin due to the passage of low pressure. Mainly widespread wind damage was noted from the multiple rounds of storms, but some significant hail was observed and one tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 28, 2:56 AM CST, 6 hours 20 minutes earlier.

Area forecast discussion, Jul 28, 2:56 AM CST, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
356 AM CDT Fri Jul 28 2023

.SHORT TERM...
(Issued 353 AM CDT Fri Jul 28 2023)

Today and Tonight:

Main Points for today:
 - Another hot and muggy day with higher heat indices nearing and
   exceeding 100F.
 - Potential for a line of strong to severe storms later this
   afternoon and evening with strong to damaging winds possible.

Scattered showers and a few thunderstorms from overnight activity
continue to linger across the area. CAMs seem to struggle in
handling this line of storms with only the 00z NSSL taking the line
all the way through south ern WI and into IL, where the strongest
storms exist this morning. Given the 00z NSSL performance, will
lean a bit more on its trend for development later today.

Expecting this lingering activity to gradually diminish through
daybreak as the mid-level shortwave trough pushes east. Already
seeing the environment recover a bit north of the morning showers
with southerly flow and a bump in the dewpoint closer to the
surface boundary extending across the Upper Midwest/northern WI.
Most CAMs show return flow and moisture advection to increase
through the morning as the surface front gradually slides south
with dewpoints climbing back into the lower 70s. Also expecting
deep/fat CAPE profiles to develop over the area through the day
with HREF probabilities of SBCAPE exceeding 1000 J/kg and 2000
J/kg on the higher end (>70 percent). Pair with deep layer shear
exceeding 40 kt and steep mid-level lapse rates of 7 C/km and the
ingredients will be present for strong to sever thunderstorms
later today.

Although there continues to be some minor disagreement between the
latest models on handling convection today, there is a consensus
to see a MCS develop along/near the surface front and roll across
southern WI. The question is where will it develop and timing as
models differ on the frontal placement with some solutions such as
the 00-06z HRRR firing things further north across central WI,
while other solutions such as NSSL and NAM 3km are slightly
further south along I-94 corridor. Nonetheless, there is
increasing potential for southern WI to see the a line of strong
to severe storms this afternoon. Could see some larger hail early
on as storms develop, but the main concern will definitely be
stronger to damaging winds. There are hints of 0-1km SRH exceeding
100 m2/s2 , thus still cannot rule out a tornado of two embedded
within the line, but chances remain on the lower side.

Lastly with any of the shower and thunderstorm activity along the
boundary, there is a potential to see some training resulting some
flooding concerns, but the precedent dry conditions may help limit
the impacts. However, flash flooding is possible with any heavier
rain rate over the same area.

Otherwise expecting another hot and muggy day as the morning
activity clears up. Looking at heat indices to climb through the day
and top off at or above 100F for southwestern areas away from the
lake, but areas closer to the lake will still be unpleasantly hot
with heat indices in the 90s.

Wagner

&&

.LONG TERM...
(Issued 353 AM CDT Fri Jul 28 2023)

Saturday through Monday:

High pressure builds southeast into the Great Lakes this weekend
into early next week, bringing some a cooler, more seasonable air
mass down from Canada. So we will see a break from the heat with
highs temperatures back down in the low/mid 80s. Closer to Lake
Michigan, northeast to north winds will help keep temperatures
locally cooler into early next week. There is a weak shortwave that
digs southeast across the Upper Great Lakes over the weekend, but
most this activity is expected to remain north of our area.

Tuesday through Thursday:

We will see a warming trend as high pressure moves east of the
region and upper-level ridging attempts to build back north.
Conditions look to remain dry through mid-week, with better chances
for showers and thunderstorms towards Wednesday night/Thursday as a
stronger shortwave digs south across the Great Lakes region.

Anderson

&&

.AVIATION...
(Issued 353 AM CDT Fri Jul 28 2023)

Showers and storms this morning will wrap up and VFR conditions are
expected through the morning with mainly southerly winds. Expect hot
and muggy conditions to give way to showers and thunderstorms later
this afternoon and evening. Expecting a line of storms to develop
along and ahead of the front and push through this evening. Strong
to severe storms with damaging winds will be the main concern.
This activity will bring lower flight conditions to area
terminals, but conditions are expected to improve into Saturday
morning as the line of showers and storms moves out.

Wagner

&&

.MARINE...
(Issued 353 AM CDT Fri Jul 28 2023)

A few rounds of thunderstorms are possible through Friday night,
which could be strong to severe, as a cold front slowly sags south
across the region. Winds become easterly today as the front slowly
moves into the area, then northeast tonight through Saturday and
northerly Saturday night. As winds take on more of a northerly
component, expect winds to increase slightly to perhaps around 20
knots. This will allow waves to build across the southern half of
the lake Saturday/Saturday night, but waves look to remain below
small craft advisory for now.

High pressure then builds into the region late this weekend into the
middle parts of next week, helping keep winds around or below 15
knots.

Anderson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 28, 2:35 AM CST, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
335 AM CDT Fri Jul 28 2023

WIZ046-047-051-052-056>060-062>072-290845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
335 AM CDT Fri Jul 28 2023

This Hazardous Weather Outlook is for portions of
east central Wisconsin, south central Wisconsin
and southeast Wisconsin.

.DAY ONE...Today and Tonight

A heat advisory is in effect for areas southwest of a line from
Wisconsin Dells to lake Geneva. Heat indices are expected to reach
100 to 105 degrees this afternoon.

A slight chance for showers and thunderstorms lingering this
morning. Stronger thunderstorms are expected to develop north and
west of the region or perhaps directly over the region this
afternoon, then drift ESE-ward across the region through tonight.
Gusty winds and hail are the main severe weather threat.

A moderate swim risk is expected for the lake front overnight
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A moderate swim risk is forecast for the lake front throughout
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, especially this afternoon and
evening.

LMZ643>646-290845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
335 AM CDT Fri Jul 28 2023

This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A slight chance for showers and thunderstorms lingering this
morning. Stronger thunderstorms are expected to develop north and
west of the region or perhaps directly over the region this
afternoon, then drift ESE-ward across the region through tonight.
Gusty winds and hail are the main severe weather threat.

A moderate swim risk is expected for the lake front overnight
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A moderate swim risk is forecast for the lake front throughout
Saturday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-290845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
335 AM CDT Fri Jul 28 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

A slight chance for showers and thunderstorms lingering over the
lake this morning. Stronger thunderstorms are expected to develop
west of the lake this afternoon, then drift ESE-ward across the
southern 2/3 of the lake this afternoon through tonight. Gusty
winds and hail are the main severe weather threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

www.weather.gov/mkx

The radar

The Milwaukee radar (KMKX), 26 km away, was scanning. The volume nearest the first event began at 15:12 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 7 hail, 2 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
July 28, 9:16 AM CST to 9:27 AM CST
Where
Jefferson County, 1.55 mi NW of Ft Atkinson to 1.31 mi ENE of Ft Atkinson
Measured
65 kt (75 mph) estimated gust
Property damage
$60,000
Reported by
Broadcast Media
Coordinates
42.948, -88.868

A swath of tree damage in Fort Atkinson. This includes 60-70 trees and branches down in Evergreen Cemetery. Other scattered trees and branches down in the city and just northwest of the city. Trees down on a car. 6000-7000 households and businesses without power.

Hail, Lafayette

When
July 28, 6:25 PM CST
Where
Lafayette County, 0.86 mi NE of Ipswich
Measured
2.5 in hail
Reported by
Social Media
Coordinates
42.730, -90.390

A picture of the hail was provided on social media.

Hail, Lafayette

When
July 28, 6:27 PM CST
Where
Lafayette County, 0.69 mi N of Belmont
Measured
2 in hail
Reported by
Public
Coordinates
42.740, -90.330

Hail, Lafayette

When
July 28, 6:45 PM CST
Where
Lafayette County, 0.14 mi ENE of Darlington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.681, -90.117

Hail, Waukesha

When
July 28, 7:12 PM CST to 7:17 PM CST
Where
Waukesha County, Mukwonago
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
42.870, -88.330

Hail, Racine

When
July 28, 7:36 PM CST
Where
Racine County, 0.69 mi S of Waterford
Measured
2.5 in hail
Reported by
Social Media
Coordinates
42.760, -88.220

A picture of the hail was provided on social media.

Hail, Racine

When
July 28, 7:40 PM CST
Where
Racine County, 0.69 mi S of Waterford
Measured
1 in hail
Reported by
Social Media
Coordinates
42.760, -88.220

Hail, Racine

When
July 28, 7:40 PM CST
Where
Racine County, 0.86 mi NW of Waterford
Measured
2.5 in hail
Reported by
Social Media
Coordinates
42.780, -88.230

Thunderstorm Wind, Columbia

When
July 28, 8:03 PM CST
Where
Columbia County, Wisconsin Dells
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
43.630, -89.770

Large branches around 4-6 inches snapped.

Thunderstorm Wind, Sauk

When
July 28, 8:12 PM CST to 8:18 PM CST
Where
Sauk County, 0.5 mi W of Baraboo
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
43.470, -89.740

Many trees and branches down in the Baraboo area, including highway signs and power poles.

Thunderstorm Wind, Columbia

When
July 28, 8:20 PM CST to 8:25 PM CST
Where
Columbia County, 4.61 mi NNE of Okee
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
43.410, -89.540

Several large trees down along the northern portion of Lake Wisconsin.

Thunderstorm Wind, Sauk

When
July 28, 8:25 PM CST
Where
Sauk County, 2.13 mi SSE of Lone Rock Airport
Measured
67 kt (77 mph) measured gust
Reported by
Official NWS Observations
Coordinates
43.180, -90.180

Thunderstorm Wind, Columbia

When
July 28, 8:25 PM CST to 8:30 PM CST
Where
Columbia County, 1.52 mi N of Okee
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.372, -89.577

A large tree down.

Thunderstorm Wind, Columbia

When
July 28, 8:32 PM CST to 8:35 PM CST
Where
Columbia County, 0.85 mi NW of Arlington
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
43.340, -89.380

A tree with a diameter around 12 inches snapped at its base. Several large tree limbs down.

Thunderstorm Wind, Sauk

When
July 28, 8:33 PM CST to 8:35 PM CST
Where
Sauk County, Sauk City
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
43.270, -89.730

A large branch around 8 inches in diameter down on a house.

Thunderstorm Wind, Dane

When
July 28, 8:36 PM CST to 8:41 PM CST
Where
Dane County, 2.02 mi W of Waunakee
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.177, -89.490

A tree down.

Thunderstorm Wind, Dane

When
July 28, 8:38 PM CST to 8:42 PM CST
Where
Dane County, 0.62 mi NNW of Waunakee
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
43.188, -89.454

Several trees and branches down.

Thunderstorm Wind, Dane

When
July 28, 8:47 PM CST
Where
Dane County, 1.01 mi W of (Msn)truax Fld Madis
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
43.130, -89.350

Thunderstorm Wind, Dodge

When
July 28, 8:51 PM CST
Where
Dodge County, 2.8 mi S of Lost Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
43.410, -88.998

An 8 inch diameter tree down on highway 73.

Thunderstorm Wind, Green

When
July 28, 8:55 PM CST
Where
Green County, 0.29 mi WSW of Monroe Airport
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
42.619, -89.595

Thunderstorm Wind, Dodge

When
July 28, 9:03 PM CST to 9:06 PM CST
Where
Dodge County, Beaver Dam Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
43.450, -88.850

A large tree branch around 6 inches in diameter snapped.

Thunderstorm Wind, Dane

When
July 28, 9:05 PM CST to 9:08 PM CST
Where
Dane County, 0.51 mi W of Stoughton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
42.920, -89.230

A tree down on a house.

Flash Flood, Dane

When
July 28, 9:10 PM CST to 10:45 PM CST
Where
Dane County, 0.56 mi NW of Middleton to 0.63 mi ENE of Riley
Cause
Heavy Rain
Property damage
$25,000
Reported by
911 Call Center
Coordinates
43.105, -89.509

Flash flooding of streets in Madison especially on the west and northwest sides. Vehicles stranded in high water.

Thunderstorm Wind, Dodge

When
July 28, 9:12 PM CST to 9:15 PM CST
Where
Dodge County, 0.85 mi NE of Hustisford
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
43.360, -88.590

A tree branch around 4-6 inches in diameter fell onto a residential structure.

Thunderstorm Wind, Jefferson

When
July 28, 9:16 PM CST to 9:26 PM CST
Where
Jefferson County, Pipersville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.150, -88.650

A tree with a diameter around a foot down on the north side of the Rock River.

Thunderstorm Wind, Jefferson

When
July 28, 9:25 PM CST to 9:35 PM CST
Where
Jefferson County, 0.51 mi E of Palmyra
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
42.880, -88.590

Scattered trees and branches down in Palmyra.

Tornado, Jefferson

When
July 28, 9:28 PM CST to 9:30 PM CST
Where
Jefferson County, 2.15 mi E of Palmyra to 2.94 mi E of Palmyra
Rating
EF1
Path length
0.81 mi
Path width
90 yd
Continued into
Waukesha, Wi (MKX)
Reported by
NWS Storm Survey
Coordinates
42.885, -88.558

NWS damage survey found tree damage in a convergent path east of Palmyra.

Tornado, Waukesha

When
July 28, 9:30 PM CST to 9:31 PM CST
Where
Waukesha County, 3.66 mi W of Eagle to 3.2 mi W of Eagle
Rating
EF1
Path length
0.46 mi
Path width
90 yd
Reported by
NWS Storm Survey
Coordinates
42.884, -88.542

NWS damage survey found tree damage in a convergent path east of Palmyra.

Thunderstorm Wind, Washington

When
July 28, 9:30 PM CST to 9:35 PM CST
Where
Washington County, 0.56 mi SSE of Hartford
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
43.313, -88.374

Many 4-6 inch diameter branches down on Grand Ave. A power pole was damaged.

Thunderstorm Wind, Jefferson

When
July 28, 9:30 PM CST to 9:34 PM CST
Where
Jefferson County, 3.15 mi SSE of Sullivan
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
42.980, -88.550

Estimated 60-70 mph wind gust at National Weather Service office. Some tree damage noted.

Thunderstorm Wind, Jefferson

When
July 28, 9:30 PM CST to 9:35 PM CST
Where
Jefferson County, 4 mi SSE of Sullivan
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
42.970, -88.540

Multiple trees down on Hardscrabble Road.

Thunderstorm Wind, Waukesha

When
July 28, 9:35 PM CST
Where
Waukesha County, 2.94 mi SSE of Dousman
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
42.980, -88.450

A tree fell onto a power pole knocking it down.

Thunderstorm Wind, Walworth

When
July 28, 9:38 PM CST to 9:41 PM CST
Where
Walworth County, 0.69 mi N of East Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
42.790, -88.400

Trees down.

Thunderstorm Wind, Washington

When
July 28, 9:39 PM CST to 9:43 PM CST
Where
Washington County, 0.69 mi N of Hubertus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.240, -88.220

A Shagbark Hickory tree was snapped about a third of the way up the tree.

Thunderstorm Wind, Walworth

When
July 28, 9:42 PM CST to 9:47 PM CST
Where
Walworth County, 0.86 mi NE of Lake Beulah
Measured
65 kt (75 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
42.830, -88.310

A barn or outbuilding lost a portion of its sheet metal roof.

Thunderstorm Wind, Racine

When
July 28, 9:45 PM CST to 9:50 PM CST
Where
Racine County, 0.69 mi N of Rochester
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
42.740, -88.220

A large tree, greater than a foot in diameter, snapped near its base and landed on a nearby residential structure. Additional scattered trees and branches down in the area.

Thunderstorm Wind, Waukesha

When
July 28, 9:46 PM CST to 9:50 PM CST
Where
Waukesha County, 1.01 mi W of Goerkes Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
43.030, -88.190

A tree was split and another tree down.

Thunderstorm Wind, Walworth

When
July 28, 9:55 PM CST
Where
Walworth County, 2.06 mi NE of East Troy
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
42.800, -88.370

Thunderstorm Wind, Milwaukee

When
July 28, 9:55 PM CST to 10:03 PM CST
Where
Milwaukee County, 2.02 mi NW of Downtown Milwaukee
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
43.050, -87.999

Tree with diameter of nearly a foot was snapped.

Thunderstorm Wind, Waukesha

When
July 28, 10:00 PM CST
Where
Waukesha County, 1.38 mi N of Muskego
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.920, -88.130

An estimated wind gust of 60 mph from a trained spotter.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2023Every state in 2023This day in weather historyThe tornado archive for Wisconsin, 2023Warnings in Wisconsin, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1122401, 1122159, 1122162, 1122163, 1122164, 1122165, 1122166, 1122167, 1122361, 1122308, 1122367, 1122312, 1122368, 1122371, 1122373, 1122392, 1122395, 1122389, 1122372, 1122171, 1122378, 1122390, 1122419, 1122375, 1122404, 1122410, 1108813, 1108814, 1122384, 1122402, 1122403, 1122416, 1122185, 1122388, 1122190, 1122253, 1122417, 1122184, 1122271, 1122414.